MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION NARROW PS OXIN SZ 5N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION NARROW PS OXIN SZ 5N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, the patient complained of knee discomfort following a primary tka on (b)(6) 2020.Surgeon diagnosed the jointline was too high.Revision surgery was performed on (b)(6) 2023, to replace one (1) gns ii con ins sz 3-4 15mm and one (1) legion narrow ps oxin sz 5n lt.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, patient-specific clinical documentation has not been received.Without the requested medical documentation, definitive clinical factors which could have contributed to the reported event could not be concluded.Reportedly, the root cause of the revision was diagnosed as ¿the joint-line was too high¿ which does not support any component mal-performance.The patient outcome beyond that which was reported could not be determined.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the correct selection of the implant is extremely important.The appropriate type and size should be selected for patients with consideration of anatomical and biomechanical factors.Besides, preoperative planning and meticulous surgical technique are essential to achieve optimum results.Considerations of anatomic loading, soft-tissue condition, and component placement are critical to minimize a variety of postoperative complications.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient condition and/or healing factors.Based on this investigation, the need for corrective action is not indicated.Should the devices a or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION NARROW PS OXIN SZ 5N LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16415114
Report Number1020279-2023-00387
Device Sequence Number3504662
Product Code JWH
UDI-Device Identifier00885556234006
UDI-Public00885556234006
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K112941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421265
Device Catalogue Number71421265
Device Lot Number18JM11388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/21/2023
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II CON INS SZ 3-4 15MM, LOT#:17HM18506
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown